Alert archive / Missouri / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 300, NWS Springfield, MO

July 7, 2017Howell County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 7, 2017, 8:50 PM CDT for Howell County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 7, 2017, 8:50 PM CDT (01:50 UTC)
Expired
Jul 7, 2017, 9:23 PM CDT
In force
33 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Howell County, MO

The radar

The Springfield radar (KSGF), 145 km from the middle of the area, began a volume at 01:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2017-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2017-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
1929 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WUUS53 KSGF 080150
SVRSGF
MOC091-080245-
/O.NEW.KSGF.SV.W.0300.170708T0150Z-170708T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
850 PM CDT FRI JUL 7 2017

The National Weather Service in Springfield has issued a

* Severe Thunderstorm Warning for...
  Southern Howell County in south central Missouri...

* Until 945 PM CDT

* At 850 PM CDT, a severe thunderstorm was located 11 miles west of
  West Plains, moving southeast at 25 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  West Plains...                    South Fork...
  Brandsville...                    Lanton...
  Siloam Springs...                 Pottersville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9187 3663 9212 3679 9212 3680 9210
      3682 9210 3685 9208 3669 9168 3653 9167
      3650 9169
TIME...MOT...LOC 0150Z 300DEG 21KT 3674 9206 

HAIL...1.00IN
WIND...60MPH
 
$$

Wise
3 follow-up statements
252 
WWUS53 KSGF 080155
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
855 PM CDT FRI JUL 7 2017

MOC091-080245-
/O.CON.KSGF.SV.W.0300.000000T0000Z-170708T0245Z/
Howell MO-
855 PM CDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN HOWELL COUNTY...

At 855 PM CDT, a severe thunderstorm was located 9 miles west of West
Plains, moving southeast at 25 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
West Plains...                    South Fork...
Brandsville...                    Lanton...
Siloam Springs...                 Pottersville...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9187 3663 9212 3679 9212 3680 9210
      3682 9210 3685 9208 3669 9168 3653 9167
      3650 9169
TIME...MOT...LOC 0155Z 298DEG 24KT 3672 9202 

HAIL...1.50IN
WIND...60MPH
 
$$

Wise
396 
WWUS53 KSGF 080210
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
910 PM CDT FRI JUL 7 2017

MOC091-080245-
/O.CON.KSGF.SV.W.0300.000000T0000Z-170708T0245Z/
Howell MO-
910 PM CDT FRI JUL 7 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR SOUTHERN HOWELL COUNTY...

At 910 PM CDT, a severe thunderstorm was located near West Plains,
moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
West Plains...                    South Fork...
Brandsville...                    Lanton...
Pottersville...                   

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3650 9187 3663 9212 3675 9209 3678 9206
      3682 9200 3669 9168 3653 9167 3650 9169
TIME...MOT...LOC 0210Z 302DEG 23KT 3668 9195 

HAIL...1.00IN
WIND...60MPH
 
$$

Wise
084 
WWUS53 KSGF 080223
SVSSGF

Severe Weather Statement
National Weather Service Springfield MO
923 PM CDT FRI JUL 7 2017

MOC091-080233-
/O.CAN.KSGF.SV.W.0300.000000T0000Z-170708T0245Z/
Howell MO-
923 PM CDT FRI JUL 7 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWELL COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.

LAT...LON 3650 9187 3663 9212 3675 9209 3678 9206
      3682 9200 3669 9168 3653 9167 3650 9169
TIME...MOT...LOC 0221Z 300DEG 21KT 3664 9187 

$$

Wise

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:51 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Jul 7, 5:51 PM CDT, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
551 PM CDT Fri Jul 7 2017

.SHORT TERM...(tonight through Saturday)
Issued at 245 PM CDT Fri Jul 7 2017

Weak frontal boundary will move southward through southern
Missouri into this evening. Front will not be strong enough to
induce widespread upward motion but expect to see at least
isolated convection as boundary layer further warms. Questions
arise in whether the convection will be strictly diurnal in nature
as model ensembles suggest convection will last into the night as
H8 front moves slowly through. Given heat induced
instability...some stronger storms will be possible including
isolated damaging wind.

Seasonably warm yet noticeably more mild temperatures are then
expected on Saturday as a modified Canadian air mass moves through
the region.

.LONG TERM...(Sunday through Friday)
Issued at 245 PM CDT Fri Jul 7 2017

Pops will be a tad higher on Sunday as high departs setting up
modest return flow...otherwise expect only isolated diurnal
thunderstorm chances through the coming week as the ridge flattens
across the Central Plains.

Temperatures will warm under this dome driving afternoon heat
indices upward to around 100 daily.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 536 PM CDT Fri Jul 7 2017

Pilots can expect prevailing VFR conditions at area terminals
tonight through Saturday. Isolated storms may develop across far
southern Missouri this evening otherwise no weather impacts to
flight conditions are expected. A front will push southward across
the region tonight bringing a wind shift to the northwest.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 7 PM CDT this evening for MOZ068-077>079-
     088>090-093-094-101-102.

KS...Heat Advisory until 7 PM CDT this evening for KSZ101.

&&

SHORT TERM...Runnels
LONG TERM...Runnels
AVIATION...Foster
Hazardous weather outlook, Jul 7, 8:35 PM CDT, 15 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
835 PM CDT Fri Jul 7 2017

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-090145-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
835 PM CDT Fri Jul 7 2017

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Tonight.

Weather hazards expected...

  Limited Hail risk.
  Limited Thunderstorm wind damage risk.
  Limited Lightning risk.

DISCUSSION...

Isolated to scattered thunderstorms will persist across far southern
Missouri this evening. The storms will impact areas generally
southeast of a Cassville to Eminence line. The strongest storms
will be capable of producing wind gusts of 50 mph, small hail and
frequent lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There will be a chance for non severe thunderstorms on
Sunday...then isolated storms possible over the coming workweek.

Heat indices will likely warm into the mid to upper 90s each
afternoon from Monday through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Foster

In the hours before

Special weather statement, Jul 7, 7:53 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Springfield MO
753 PM CDT FRI JUL 7 2017

MOZ104-080200-
Taney MO-
753 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR TANEY COUNTY UNTIL 900 PM CDT...

At 753 PM CDT, Doppler radar was tracking a strong thunderstorm near
Branson, moving east at 30 mph.

Dime size hail and wind gusts up to 45 mph will be possible with
this storm.

Locations impacted include...
Branson...                        Lake Taneycomo...
Bull Shoals Lake...               Table Rock State Park...
Table Rock Lake...                Hollister...
Forsyth...                        Merriam Woods...
Kissee Mills...                   Rockaway Beach...
Bull Creek...                     Table Rock...
Kirbyville...                     Powersite...
Protem...                         Rueter...
Ozark Beach...                    Walnut Shade...
Edgewater Beach...

LAT...LON 3656 9331 3675 9330 3667 9277 3662 9276
      3662 9277 3652 9277 3650 9278 3650 9315
TIME...MOT...LOC 0053Z 288DEG 27KT 3667 9327

Wise
Local storm report, Jul 7, 8:01 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
801 PM CDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     HAIL             3 W WEST BRANSON        36.70N 93.42W
07/07/2017  E1.00 INCH       STONE              MO   PUBLIC

&&

AF
Local storm report, Jul 7, 8:05 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             1 NW BRANSON            36.65N 93.23W
07/07/2017  E0.88 INCH       TANEY              MO   EMERGENCY MNGR

            ESTIMATED HAIL SIZE DIME TO NICKEL.

&&

AF
Local storm report, Jul 7, 8:11 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT FRI JUL 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     HAIL             2 SE PURDY              36.80N 93.89W
07/07/2017  E1.00 INCH       BARRY              MO   PUBLIC

&&

AF
Special weather statement, Jul 7, 8:25 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Springfield MO
825 PM CDT FRI JUL 7 2017

MOZ096-105-080215-
Douglas MO-Ozark MO-
825 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OZARK AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 915 PM CDT...

At 824 PM CDT, Doppler radar was tracking a strong thunderstorm 17
miles northeast of Gainesville, or 20 miles south of Mountain Grove,
moving southeast at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Dora...                           Rockbridge...
Sycamore...                       Drury...
Gentryville...

LAT...LON 3681 9244 3695 9231 3684 9209 3680 9210
      3679 9212 3657 9212
TIME...MOT...LOC 0124Z 307DEG 25KT 3684 9230

Wise
Special weather statement, Jul 7, 8:45 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Springfield MO
845 PM CDT FRI JUL 7 2017

MOZ105-080215-
Ozark MO-
845 PM CDT FRI JUL 7 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN OZARK COUNTY UNTIL
915 PM CDT...

At 845 PM CDT, Doppler radar was tracking a strong thunderstorm near
Price Place, or 14 miles northwest of Bull Shoals, moving southeast
at 25 mph.

Dime size hail and wind gusts up to 40 mph will be possible with
this storm.

Locations impacted include...
Bull Shoals Lake...               Theodosia...
Pontiac...                        Sundown...
Price Place...                    Isabella...

LAT...LON 3658 9277 3665 9265 3650 9240 3649 9254
      3650 9277
TIME...MOT...LOC 0145Z 319DEG 23KT 3656 9270

Wise

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 7:02 PM CDTSpecial Weather StatementSGFNewton43 min
Jul 7, 7:14 PM CDTSevere Thunderstorm WarningSGFBarry33 min
Jul 7, 7:30 PM CDTSevere Thunderstorm WarningSGFStone26 min
Jul 7, 7:36 PM CDTAreal Flood AdvisorySGFBarry4 hr
Jul 7, 7:53 PM CDTSpecial Weather StatementSGFTaney67 min
Jul 7, 8:25 PM CDTSpecial Weather StatementSGFOzark50 min
Jul 7, 8:45 PM CDTSpecial Weather StatementSGFOzark30 min
Jul 7, 9:29 PM CDTSpecial Weather StatementSGFOregon46 min
Jul 7, 11:18 PM CDTSpecial Weather StatementSGFHowell42 min
Jul 7, 11:29 PM CDTSevere Thunderstorm WarningSGFHowell24 min
Jul 8, 12:04 AM CDTSpecial Weather StatementSGFMcDonald26 min
Jul 8, 12:09 AM CDTSevere Thunderstorm WarningSGFMcDonald51 min
Jul 8, 12:34 AM CDTSpecial Weather StatementSGFBarry41 min
Jul 8, 12:35 AM CDTSpecial Weather StatementSGFMcDonald40 min
Jul 8, 12:51 AM CDTSevere Thunderstorm WarningSGFBarry, McDonald54 min
Jul 8, 12:56 AM CDTAreal Flood AdvisorySGFBarry, McDonald4 hr
Jul 8, 1:45 AM CDTSpecial Weather StatementSGFMcDonald30 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.